MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, a crack was found in the blue (venous) luer adapter.The catheter was repaired.There was a leak at the luer adapter.There was nothing unusual observed on the device prior to use.No instrument was used to loosen or tighten the device.Iodine was the cleaning agent used on the device.Tego was not utilized.The insertion site was treated prior to product placement.Flushing was done with a normal result.There was no excessive force used on the device.There was no blood loss, and blood transfusion was not required.As a remedial action, the connector was replaced.This was also the intervention/treatment required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, a crack was found in the blue (venous) luer adapter.The catheter was repaired.There was a leak at the luer adapter.There was nothing unusual observed on the device prior to use.No instrument was used to loosen or tighten the device.Iodine was the cleaning agent used on the device.Tego was not utilized.The insertion site was treated prior to product placement.Flushing was done with a normal result.There was no excessive force used on the device.There was no blood loss, and blood transfusion was not required.As a remedial action, the connector was replaced.This was also the intervention/treatment required as a result of the event.The treatment was proceeded and completed after the remedial action was done.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one venus line, that had been cut at the extension tube.A crack was spotted on the rim of the luer adapter.The placement of the crack suggests it was created by overtightening the adapter.Overtightening the luer adapter can cause excess stress on it which can lead to cracks/breaks in the material.Functional testing found that the luer adapter was found to be cracked, leaking, or broken.It was reported that the luer adapter was leaking and cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20148099
Report Number1282497-2024-00373
Device Sequence Number4275585
Product Code MSD
UDI-Device Identifier10884521013247
UDI-Public10884521013247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model Number8888145044
Device Catalogue Number8888145044
Device Lot Number2318600195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/04/2024
10/15/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/18/2024
10/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale